Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 21, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 30, 2009, 2:52 PM PDT. It took effect at May 1, 2009, 6:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 30, 2009, 2:52 PM PDT (21:52 UTC)
- In effect from
- May 1, 2009, 6:00 AM PDT
- Expired
- May 1, 2009, 3:47 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
482 WHUS76 KEKA 302152 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 252 PM PDT THU APR 30 2009 PZZ470-475-011200- /O.NEW.KEKA.SC.Y.0021.090501T1300Z-090502T0700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 252 PM PDT THU APR 30 2009 ...SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-011200- /O.NEW.KEKA.SC.Y.0021.090501T1700Z-090502T0700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 252 PM PDT THU APR 30 2009 ...SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
003 WHUS76 KEKA 011047 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 347 AM PDT FRI MAY 1 2009 PZZ470-011600- /O.NEW.KEKA.SI.Y.0033.090501T1047Z-090502T1000Z/ /O.NEW.KEKA.SW.Y.0029.090501T1047Z-090502T2200Z/ /O.CAN.KEKA.SC.Y.0021.090501T1300Z-090502T0700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 347 AM PDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 3 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 3 PM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-011600- /O.NEW.KEKA.SI.Y.0033.090501T1047Z-090502T0400Z/ /O.NEW.KEKA.SW.Y.0029.090501T1047Z-090502T1000Z/ /O.CAN.KEKA.SC.Y.0021.090501T1300Z-090502T0700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 347 AM PDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 3 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-011600- /O.CAN.KEKA.SC.Y.0021.090501T1700Z-090502T0700Z/ /O.NEW.KEKA.SI.Y.0033.090501T2200Z-090502T1000Z/ /O.NEW.KEKA.SW.Y.0029.090501T2200Z-090502T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 347 AM PDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-011600- /O.NEW.KEKA.SI.Y.0033.090501T1600Z-090502T0400Z/ /O.CAN.KEKA.SC.Y.0021.090501T1700Z-090502T0700Z/ /O.NEW.KEKA.SW.Y.0029.090501T2200Z-090502T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 347 AM PDT FRI MAY 1 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 6:15 AM PDT, 8 hours 37 minutes earlier.
Area forecast discussion, Apr 30, 6:15 AM PDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 615 AM PDT THU APR 30 2009 .SYNOPSIS.... AN APPROACHING UPPER TROUGH IN THE EASTERN PACIFIC WILL SPREAD CLOUD COVER OVER THE REGION TODAY. THIS TROUGH WILL BRING A CHANCE OF RAIN TONIGHT...WITH THE CHANCE OF RAIN INCREASING FRIDAY THROUGH FRIDAY EVENING. OCCASIONAL RAIN IS EXPECTED THROUGH THE WEEKEND. WET WEATHER WILL CONTINUE INTO THE MIDDLE PORTION OF NEXT WEEK...BEFORE A RIDGE BUILDS OVER THE AREA AND BRINGS DRY WEATHER TOWARDS THE END OF NEXT WEEK. && .DISCUSSION...EARLY MORNING SATELLITE IMAGERY SHOWED AN UPPER TROUGH OVER THE EASTERN PACIFIC...WEST OF 140W. THE TROUGH HAS BEEN GENERATING MID LAYER CLOUD COVER. THE CLOUDS WERE STREAMING DIRECTLY OVER THE NORTHERN HALF OF THE FORECAST AREA AND SHOULD INCREASE THROUGH THE DAY AS A SHORT-WAVE EMBEDDED IN THE LARGER TROUGH APPROACHES 130W. LIGHT RAIN TODAY IS VERY MINIMAL. THERE IS A 90-95% CHANCE IT WILL NOT RAIN. A FEW MID LEVEL RETURNS WILL PROBABLY SHOW UP ON THE RADAR SCOPE THIS AFTERNOON. PLUS THE GFS AND NAM12 DO INDICATE LIGHT PRECIP GENERATION. IT IS APPARENT FROM SATELLITE IMAGERY...THE APPROACHING TROUGH IS SOURCING SUBTROPICAL MOISTURE. THE WARM/MOIST AIR ADVECTION WILL INCREASE TONIGHT...AND IT SEEMS APPROPRIATE TO INCREASE RAIN CHANCES...ESPECIALLY AS A WARM FRONT APPROACHES THE COAST BY 5 AM FRIDAY. THE GFS...EURO AND NAM12 WERE ALL IN DECENT AGREEMENT ON WARM RAIN GENERATION ON FRIDAY...BUT VARY ON THE PLACEMENT AND AMOUNTS. SOUTH AND SOUTHEAST FLOW ON FRIDAY IN ADVANCE OF A SURFACE FRONT WILL PRODUCE DOWNSLOPE WINDS IN THE EUREKA/ARCATA AREA. THIS WILL RESULT IN A MINI WARM-UP AND PERHAPS REDUCE THE POTENTIAL FOR RAIN. THE REACH SHOULD PEAK FRIDAY NIGHT AS THE SHORT-WAVE TROUGH PASSES ACROSS THE REGION. A RIDGE BUILDS ON SATURDAY...BUT A COLD FRONT WILL APPROACH IN THE AFTERNOON. THE FRONT WILL BRING ANOTHER ROUND OF RAIN SATURDAY NIGHT INTO SUNDAY MORNING. IT LOOKS WET INTO MID NEXT WEEK...AS MOIST WESTERLY FLOW DEVELOPS AND RIDGE ATTEMPTS TO BUILD OVER THE EASTERN PACIFIC. THE GFS CONTINUES TO BE QUITE WET AND IS NOW JOINED BY THE EURO MODEL IN SHOWING SEVERAL INCHES OF RAIN ACROSS HUMBOLDT AND DEL NORTE COUNTIES THROUGH MID NEXT WEEK. ON MONDAY...HIGH PRESSURE AT THE SURFACE SHOULD BUILD IN THE WAKE OF FRONTAL PASSAGE ON SUNDAY. MONDAY LOOKS TO BE MOSTLY DRY. ANOTHER WARM FRONT WILL APPROACH MONDAY NIGHT INTO TUESDAY...AND THEN A COLD FRONT SHOULD MOVE THROUGH THE REGION BY WEDNESDAY. HIGH PRESSURE BUILDS AGAIN ON THURSDAY...FOR MOSTLY DRY WEATHER. AFTER THURSDAY...SOLUTIONS INDICATE THE START OF WARMING AND DRYING TREND ON FRI. DJB && .AVIATION...ALL TAFS ARE VFR AS OF 12Z AND THEY ARE EXPECTED TO REMAIN THIS WAY THROUGH THE THE DAY. SATELLITE IMAGERY SHOWS MID AND UPPER LEVEL CLOUDS STARTING TO MOVE OVER NORTHWEST CALIFORNIA. THESE CLOUDS ARE ASSOCIATED WITH A TROUGH THAT IS APPROACHING THE WEST COAST. AS THE TROUGH GETS CLOSER THE CEILINGS WILL LOWER BUT ALL SITES ARE EXPECTED TO STAY VFR THROUGH THE DAY. LIGHT RAIN IS FORECAST TO START MOVING ACROSS NORTHWEST CALIFORNIA IN THE EVENING. STROZ && .MARINE...LIGHT WINDS AND LOW SEAS WILL CONTINUE ACROSS THE WATERS TODAY INTO THIS EVENING. WINDS WILL BEGIN TO INCREASE ON FRIDAY AS A TROUGH AND ITS ACCOMPANYING FRONT APPROACH THE WEST COAST. A SOUTHWEST SWELL TRAIN ASSOCIATED WITH THE FRONT WILL BEGIN TO MOVE THROUGH THE WATERS ON FRIDAY AND BUILD TO NEAR 8 FT BY SATURDAY. A SCA WILL LIKELY BE ISSUED WITH THE NEXT FORECAST PACKAGE. A WEST SWELL TRAIN ASSOCIATED WITH A LARGE AREA OF LOW PRESSURE WILL BEGIN TO MOVE THROUGH THE WATERS ON SUNDAY...PEAKING NEAR 10 FT. STROZ && .EKA WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.